Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Gaylord, MI
NWS Gaylord, MI issued this beach hazards statement at Sep 3, 2025, 3:31 AM EDT for 4 counties in Michigan. It took effect at Sep 3, 2025, 8:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2025, 3:31 AM EDT (07:31 UTC)
- In effect from
- Sep 3, 2025, 8:00 AM EDT
- Expired
- Sep 4, 2025, 12:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Charlevoix County, MI, Emmet County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 74 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WHUS43 KAPX 030731 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 331 AM EDT Wed Sep 3 2025 MIZ016-025-031-098-031545- /O.NEW.KAPX.BH.S.0010.250903T1200Z-250904T0400Z/ Emmet-Benzie-Manistee-Beaver Island and surrounding islands- 331 AM EDT Wed Sep 3 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming currents are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Emmet, Benzie and Manistee Counties, and Beaver Island and surrounding islands. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
3 follow-up statements
986 WHUS43 KAPX 031448 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1048 AM EDT Wed Sep 3 2025 MIZ016-025-031-098-032300- /O.CON.KAPX.BH.S.0010.000000T0000Z-250904T0400Z/ Emmet-Benzie-Manistee-Beaver Island and surrounding islands- 1048 AM EDT Wed Sep 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming currents are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Emmet, Benzie and Manistee Counties, and Beaver Island and surrounding islands. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
182 WHUS43 KAPX 031808 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 208 PM EDT Wed Sep 3 2025 MIZ016-025-031-098-040215- /O.CON.KAPX.BH.S.0010.000000T0000Z-250904T0400Z/ Emmet-Benzie-Manistee-Beaver Island and surrounding islands- 208 PM EDT Wed Sep 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Dangerous swimming currents are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Emmet, Benzie and Manistee Counties, and Beaver Island and surrounding islands. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
712 WHUS43 KAPX 040328 CFWAPX Coastal Hazard Message National Weather Service Gaylord MI 1128 PM EDT Wed Sep 3 2025 MIZ016-025-031-098-040430- /O.CON.KAPX.BH.S.0010.000000T0000Z-250904T0400Z/ Emmet-Benzie-Manistee-Beaver Island and surrounding islands- 1128 PM EDT Wed Sep 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Dangerous swimming currents are expected due to high waves of 3 to 5 feet and rip currents. * WHERE...Emmet, Benzie and Manistee Counties, and Beaver Island and surrounding islands. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Winds and waves will remain elevated into tonight, with moderate swim risks expected Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 1:31 AM EDT, 2 hours earlier. Its key messages:
- Isolated shower/storm this afternoon.
- Increasing rain chances and turning cooler Wednesday.
- Chilly and unsettled weather continues at times through the weekend.
Area forecast discussion, Sep 3, 1:31 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Gaylord MI
131 AM EDT Wed Sep 3 2025
.KEY MESSAGES...
- Isolated shower/storm this afternoon.
- Increasing rain chances and turning cooler Wednesday.
- Chilly and unsettled weather continues at times through the
weekend.
&&
.SHORT TERM /THROUGH THURSDAY/...
Issued at 200 PM EDT Tue Sep 2 2025
Pattern Synopsis/Forecast: Ridging evident over the Intermountain
West this afternoon with broad troughing over the eastern half of
the CONUS. At the surface, ~1019mb sfc high pressure overhead will
gradually trek east toward the eastern seaboard tonight. Focus
quickly turns to Wednesday with anomalously strong closed upper-
level low pressure barreling southeast out of Canada, along with
associated sharp low-level baroclinic zone that will become the
focus for surface low development over the western Great Lakes. As a
result, increasing chances for showers, maybe a few rumbles of
thunder, and a return to much cooler weather is on tap.
Forecast Details: Still low chances for an isolated shower/storm
this afternoon along inland penetrating lake breezes. Already
seeing this across parts of Emmet into western Cheboygan County
as of 2 PM. That said, still think that vast majority of the
forecast area remains dry.
Moisture steadily increases late tonight into Wednesday morning in
advance of approaching cold front set to trek across northern
Michigan during the day. PWs progged at or above 1.25" combined with
abundant forcing should yield pretty widespread/beneficial rain for
much of the forecast area. Hi-res probabilistic guidance still on
the order of 50-60% chance of rain amounts exceeding an inch by 00z
Thursday across parts of northwest lower and the eastern U.P.
Similar probabilities for an inch or more across north-east lower by
12z Thursday. Suppose an embedded rumble of thunder can't be ruled
out with this activity given fumes of instability, but no severe
weather is anticipated, despite increasingly favorable deep layer
shear. Aside from wet weather, will be a notable return to
cooler/fall-like temperatures that really becomes evident Wednesday
night and beyond.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 200 PM EDT Tue Sep 2 2025
Pattern Forecast: By Wednesday evening, sfc low pressure expected to
be situated near the south end of James Bay with associated cold
front now largely off to our east. Strong cold advection in that
boundary's wake through Wednesday night with continued chilly/fall-
like air remaining in place through the upcoming weekend. Additional
periods of wet weather expected through the long term forecast
period, as well, with a favorable over-water thermal gradient
yielding lake effect processes ramping up, lingering wrap around
moisture tied to slowly departing low pressure, and an occasional
mid-level wave(s) rounding the base of parent troughing overhead
(most notably Friday).
Forecast Details: Wednesday night, strong cold advection continues
and while the bulk of deep layer moisture is expected to be exiting,
suppose we could see some lingering drizzle/light showers at times.
Low temps Wednesday night largely in the low-mid 40s with a
prevailing northwest wind. Winds Thursday turn southwesterly, breezy
at times. While there's not a lot of deep moisture to work with, a
favorable over-water thermal gradient yields plenty of over-lake
instability, which should lead to at least some scattered lake
induced rain showers across parts of forecast area -- most
numerously in the typical southwest lake belts of northwest lower
stretching into Mackinac County. Highs Thursday largely in the 50s
(some lower 60s near Saginaw Bay) only to be made a few degrees
cooler given breezy winds.
By late Thursday night/Friday, another mid-level wave is expected to
be trekking through larger scale troughing aiding to produce another
round of more numerous showers. Cool, showery and occasionally
breezy conditions progged to continue at times through the remainder
of the weekend -- with most numerous in the lake belts.
&&
.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 131 AM EDT Wed Sep 3 2025
Worsening conditions on Wednesday. Showers and a few TSRA will
expand into the area from the west, as a cold front makes steady
progress into northern MI. Cigs/vsbys will lower; all sites
become MVFR by early-mid afternoon. At least brief IFR
conditions are possible. Sw winds become gusty after Wednesday,
eventually becoming nw.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory from 8 AM this morning to 11 PM EDT this
evening for LHZ345>349.
Small Craft Advisory until 11 PM EDT this evening for LMZ323-
341-342-344>346.
&&
SHORT TERM...MJG
LONG TERM...MJG
AVIATION...JZHazardous weather outlook, Sep 2, 10:24 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1024 PM EDT Tue Sep 2 2025 MIZ016>018-020>036-041-042-086>088-095>099-040230- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1024 PM EDT Tue Sep 2 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. A few thunderstorms are possible late tonight, near daybreak, especially across the eastern U.P. and parts of northwest Lower Michigan. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few embedded thunderstorms are possible Wednesday. Severe weather is not expected, but locally heavy rainfall totals are possible. A High Swim Risk is expected Wednesday at Lake Michigan beaches of Manistee and Benzie County, along with Beaver Island. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but rainfall reports are appreciated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-040230- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1024 PM EDT Tue Sep 2 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. A few thunderstorms are possible late tonight, near daybreak, especially over northern Lake Michigan and parts of Whitefish Bay. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few embedded thunderstorms are possible Wednesday. Severe weather is not expected. There is a chance of waterspouts Wednesday and Thursday across northern Lake Michigan, northern Lake Huron and Whitefish Bay. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:02 PM EDT | Gale Watch | APX | 20 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.